MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM
Model Number Pedicle Screw - Non Cannulated
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the production records of the involved item indicated it was manufactured according to specification.The involved item was received and underwent an examination.The visual examination (under a microscope) revealed breakage in the middle of the screw shaft.In addition, the screw was cut longitudinally and material integrity was found in order.It is noted, that the discussed case involved post-radiation hard vertebral bone, and that tapping was performed using a 5mm diameter bone tap (prior to 5.5mm diameter screw insertion).
 
Event or Problem Description
During a surgery with the carboclear pedicle screw system, for the treatment of oncological patient, a screw broke while being inserted into the pedicle; the screw was removed and surgery was successfully completed.

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key10166994
Report Number9615128-2020-00003
Device Sequence Number3636553
Product Code NKB
UDI-Device Identifier07290110200640
UDI-Public(01)07290110200640(17)240501(10)77210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberPedicle Screw - Non Cannulated
Device Catalogue NumberPNNS5545
Device Lot Number77210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2020
Initial Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR